Skip to content

Increased overdoses in Prince George linked to substance sold as ‘down’

There has been an increase in overdoses in Prince George linked to a dark purple substance sold as “down”. This substance is causing slow, irregular breathing needing naloxone despite being awake. Individuals are requiring continued monitoring and encouragement to breathe.

For your safety

  • Get overdose prevention, recognition, and response training; carry naloxone
  • Try not to use alone. Make a plan and tell a buddy who can call for help if needed
  • If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website
  • Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
  • When possible, avoid mixing drugs or mixing drugs with alcohol
  • Test a small amount first, start low and go slow
  • Use in an Overdose Prevention Site (OPS) if possible (see Prince George locations listed below)
  • Get your drugs checked at Two Doors Down (Hours: 4 days a week, 1 pm to 9 pm, Wednesday through Saturday. Closed Sundays, Mondays and Tuesdays)
  • Call 9-1-1 or your local emergency number right away if someone overdoses

Local overdose prevention site (OPS)

  • Two Doors Down, 1126 3rd Ave, Prince George, BC
    Hours: Wednesday through Saturday, 5 pm to 9 pm
  • Northern Health Needle Exchange and Harm Reduction Clinic (OPS/APP), 277 George St, Prince George, BC
    Hours: Monday to Saturday, 1 pm to 6 pm

Leave a comment

Your email address will not be published. Required fields are marked *